Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 16, 2005, 6:09 PM CDT for Hidalgo County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2005, 6:09 PM CDT (23:09 UTC)
- Expired
- May 16, 2005, 6:46 PM CDT
- In force
- 37 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 108 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBRO 162310
SVRBRO
TXC215-162345-
/O.NEW.KBRO.SV.W.0010.050516T2309Z-050516T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
609 PM CDT MON MAY 16 2005
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL HIDALGO COUNTY IN DEEP SOUTH TEXAS
* UNTIL 645 PM CDT
* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER NORTH CENTRAL HIDALGO COUNTY...OR ABOUT 9
MILES NORTHEAST OF SAN MANUEL...MOVING NORTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN HIDALGO COUNTY AT 620 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2666 9818 2657 9802 2662 9800 2678 9799
2679 9811
$$
SPEECE2 follow-up statements
000
WWUS54 KBRO 162331
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
628 PM CDT MON MAY 16 2005
TXC215-162345-
/O.CON.KBRO.SV.W.0010.000000T0000Z-050516T2345Z/
HIDALGO TX-
628 PM CDT MON MAY 16 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR NORTH
CENTRAL HIDALGO COUNTY...
AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
OVER NORTH CENTRAL HIDALGO COUNTY...OR ABOUT 13 MILES NORTHEAST OF
SAN MANUEL. THIS STORM IS MOVING NORTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN HIDALGO COUNTY AT 620 PM CDT
IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 2666 9818 2657 9802 2662 9800 2678 9799
2679 9811
$$
SPEECE000
WWUS54 KBRO 162346
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
645 PM CDT MON MAY 16 2005
TXC215-162353-
/O.EXP.KBRO.SV.W.0010.000000T0000Z-050516T2345Z/
HIDALGO TX-
645 PM CDT MON MAY 16 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HIDALGO
COUNTY EXPIRES AT 645 PM CDT...
AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM THAT AFFECTED NORTH CENTRAL HIDALGO
COUNTY HAS MOVED INTO WEST CENTRAL KENEDY COUNTY. THIS STORM
CONTINUES TO MOVE NORTHEAST AT 10 MPH. ACCORDINGLY...THE SEVERE
THUNDERSTORM WARNING FOR NORTH CENTRAL HIDALGO COUNTY WILL BE
ALLOWED TO EXPIRE AT 645 PM CDT.
LAT...LON 2666 9818 2657 9802 2662 9800 2678 9799
2679 9811
$$
SPEECEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:00 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 16, 2:00 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 200 PM CDT MON MAY 16 2005 .DISCUSSION... A FEW SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED ALONG THE COASTAL COUNTIES TODAY. A FRONTAL BOUNDARY WHICH STALLED ACROSS CENTRAL TEXAS COMBINED WITH A LOW PRESSURE SYSTEM LOCATED OVER NORTHERN MEXICO HAS RESULTED IN AN INCREASE IN THE ATMOSPHERIC MOISTURE ACROSS THE RIO GRANDE VALLEY TODAY. A HIGH PRESSURE RIDGE WILL CONTINUE TO PRODUCE LIGHT TO MODERATE EAST TO SOUTHEAST WINDS ACROSS THE RIO GRANDE VALLEY THROUGH FRIDAY. CLOUDINESS AND CHANCES FOR SHOWERS WILL DECREASE EARLY TUESDAY AND TEMPERATURES WILL WARM TO SLIGHTLY ABOVE NORMAL VALUES FOR THIS TIME OF THE YEAR. ABOVE NORMAL TEMPERATURES WILL CONTINUE ACROSS THE CWA THROUGH THE END OF THE FORECAST PERIOD. A COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS EARLY SATURDAY MORNING SHIFTING WINDS TO THE NORTHEAST SATURDAY THROUGH SUNDAY. WINDS WILL RETURN TO THE SOUTHEAST BY MONDAY REMAINING LIGHT TO MODERATE. && .MARINE...AT 1PM BUOY020 REPORTED NORTHEAST WINDS AT 8 KNOTS. BOY019 REPORTED EAST WINDS 10 TO 12 KNOTS WITH SEAS 2 FEET AT 7 SECONDS. LIGHT SOUTHEAST WINDS CONTINUE ACROSS THE GULF AS A LOW PRESSURE TROUGH MOVING EAST IS CAUSING SCATTERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL COUNTIES OF DEEP SOUTH TEXAS. HIGH PRESSURE WILL MOVE INTO THE AREA ON TUESDAY CAUSING SHOWERS AND THUNDERSTORMS TO END. THE CENTER OF THE HIGH WILL MOVE EAST BY THE END OF THE WEEK CAUSING WIND SPEEDS TO INCREASE SLIGHTLY OVER THE GULF OF MEXICO. && .AVIATION...REGIONAL AIRPORTS ARE REPORTING LIGHT WINDS TODAY. SOME SHOWERS AND THUNDERSTORM HAVE MOVED OVER BRO AND HRL THIS AFTERNOON CAUSING MVFR CIGS AND TEMPO MVFR VSBYS. VFR CONDITIONS WITH TEMPO MVFR DUE TO SHOWERS WILL DOMINATE THE REGIONAL AIRPORTS FOR THE NEXT 24 HOURS. WINDS WILL CONTINUE TO BE LIGHT OUT OF THE SOUTHEAST FOR THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 70 85 71 87 71 / 10 00 00 00 00 BROWNSVILLE 68 88 70 90 70 / 10 00 00 00 00 HARLINGEN 68 89 70 90 70 / 10 00 00 00 00 MCALLEN 68 90 70 92 70 / 10 00 00 00 00 RIO GRANDE CITY 68 91 70 93 70 / 10 00 00 00 00 SOUTH PADRE ISLAND 71 83 72 84 72 / 10 00 00 00 00 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/PUBLIC...63 MARINE/AVIATION...65 MESO...VEGA
Hazardous weather outlook, May 16, 6:00 AM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT MON MAY 16 2005 TXZ248>257-171100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT MON MAY 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS...SOME POSSIBLY STRONG...COULD DEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PATCHY FOG MAY DEVELOP DURING THE EARLY MORNING HOURS OF TUESDAY OVER PORTIONS OF DEEP SOUTH TEXAS. THIS FOG WILL BURN OFF SHORTLY AFTER SUNRISE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 6:26 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.